Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 14, 2015, 7:30 AM CDT for 5 counties in Texas. It was in force for 90 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2015, 7:30 AM CDT (12:30 UTC)
- Expired
- Apr 14, 2015, 9:00 AM CDT
- In force
- 90 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Calhoun County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:30 AM CDT | FLASH FLOOD | Rockport, TX | NUMEROUS FLOODED ROADS/INTERSECTIONS |
| Apr 14, 8:18 AM CDT | FLASH FLOOD | 5 W Portland, TX | LOW WATER CROSSING ON FM2226 IN SAN PATRICIO COUNTY FLOODED WITH VEHICLES CUT OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WGUS54 KCRP 141230
FFWCRP
TXC007-057-355-391-409-141400-
/O.NEW.KCRP.FF.W.0022.150414T1230Z-150414T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
730 AM CDT TUE APR 14 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...
ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 AM CDT
* AT 729 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING WILL CONTINUE IN LOW LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORPUS CHRISTI...PORTLAND...ROCKPORT...TAFT...LAMAR...INGLESIDE...
ARANSAS PASS...GREGORY...BAYSIDE...PALM HARBOR...COPANO VILLAGE...
INGLESIDE--ARANSAS PASS...HOLIDAY BEACH...ANNAVILLE...KEY
ALLEGRO...ARANSAS NWR...FULTON AND TAFT SOUTHWEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2817 9687 2812 9681 2801 9690 2789 9702
2792 9713 2776 9711 2776 9713 2777 9712
2788 9726 2787 9755 2780 9738 2782 9761
2844 9702 2832 9679 2819 9681 2819 9676
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 6:46 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 14, 6:46 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 646 AM CDT TUE APR 14 2015 .DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION. && .AVIATION...ONGOING SCATTERED CONVECTION COVERING SOUTH TEXAS WILL CONTINUE THROUGH THE MORING HOURS...WITH ADDITIONAL CONVECTION MOVING IN FROM THE WEST ACROSS THE US/MEX BORDER. WILL SEE LIFR/IFR CONDITIONS THIS MORNING...ESPECIALLY WITHIN AND NEAR THUNDERSTORMS. ISOLATED THUNDER SHOULD ALSO EXTEND NORTH TOWARD VCT...BUT THE HEAVIEST MORNING ACTIVITY EXPECTED TO AFFECT AREAS FROM LRD-ALI-CRP. THUNDERSTORMS THIS MORNING MAY OVERWORK THE ATMOSPHERE LEADING TO SLIGHTLY QUIETER WEATHER THIS AFTERNOON...HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS MAY STILL LINGER AROUND WITH ENOUGH HEATING. OVERALL...MVFR CIGS ARE EXPECTED THIS AFTERNOON...BUT BRIEF PERIODS OF VFR MAY EXIST. A RETURN OF LOW CIGS IS EXPECTED OVERNIGHT. && .PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 14 2015/ SHORT TERM (TODAY AND TONIGHT)...ONE SHORTWAVE MOVING THROUGH THIS MORNING HELPING TO SUSTAIN CONVECTION ACROSS WESTERN PORTIONS OF CWA. A FEW STORMS HAVE BEEN STRONG...AND THIS COULD CONTINUE TO BE THE CASE AS THIS CONVECTION PROGRESSES EASTWARD TOWARD THE COAST INTO EVEN MORE MOIST AIR. WEAK SURFACE FRONTAL BOUNDARY REMAINS TO THE NORTH OF THE AREA...BETWEEN THETA E AND WIND ANALYSES...APPEARS TO BE BETWEEN SAN ANTONIO AND PLEASANTON. EXPECT THE FRONT TO SAG SOUTH DURING THE DAY...WITH ANOTHER SHORTWAVE FORECAST TO MOVE THROUGH LATER TODAY. WITH DAYTIME HEATING...SHOULD ERODE THE CAP ONCE AGAIN THIS AFTERNOON. ABUNDANT MOISTURE AND FAIR SHEAR ALONG WITH CAPE COULD ALLOW FOR SOME STRONG STORMS TO DEVELOP. EXPECT AN ISOLATED NATURE OF STRONGER STORMS...MAINLY A HAIL THREAT. CANT COMPLETELY RULE OUT A SEVERE STORM OR TWO. STRONGEST STORMS SHOULD BE ALONG OR SOUTH OF THE WEAK FRONTAL BOUNDARY...SO WILL HAVE TO KEEP AN EYE ON WHERE THAT STALLS THIS AFTERNOON. SHOULD SEE CONVECTION WEAKEN TONIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)...THE WASHED OUT WEAK BOUNDARY WILL SHUNT MOISTURE ACROSS THE SOUTHEASTERN HALF OF THE CWA...DECREASING POPS FROM WEST TO EAST THROUGH WEDNESDAY NIGHT INTO THURSDAY MORNING. A PERSISTENT SOUTHWESTERLY FLOW REMAINS IN THE MID TO UPPER LEVELS AHEAD OF THE NEXT APPROACHING TROUGH. MOISTURE RETURNS TO AREA THURSDAY SHOWING DIFFERENCES IN PWAT VALUES AMONGST MODELS...BUT OVERALL THE TREND CONTINUES TO SHOW PWATS PEAKING TO 1.5 TO 1.7 INCHES IN THE AFTERNOON. THIS COMBINED WITH THE SOUTHWEST FLOW IN THE MIDLEVELS AND THE UPPER JET STREAK NUDGING NORTH FROM THE WEST WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST...PEAKING IN THE AFTERNOON AND EVENING. THURSDAY LOOKS TO BE LIKE AN INTERESTING DAY AS CAPE VALUES INCREASE AND RANGE BETWEEN 2000-3000 J/KG. MODELS DO VARY ON THE STRENGTH OF LOW LEVEL INFLOW IN THE AFTERNOON BUT OVERALL A 10-20 KT SOUTHEAST FLOW IS EXPECTED TO EXIST. THIS ALL COMBINED COULD LEAD TO ANOTHER DAY OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS FOR SOUTH TEXAS. BETTER CHANCES FOR THE STRONG TO EVEN SEVERE POSSIBILITY WILL RESIDE ACROSS THE WESTERN AREAS WHERE BETTER THETA-E ADVECTION EXISTS. THIS SAID...SPC HAS MUCH OF THE CWA IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS. MODELS THEN DIVERGE WITH RESPECT OF THE UPPER TROUGH FOR LATE IN THE WORK WEEK. MODELS DO SEEM TO AGREE WITH A CUT OFF LOW DEVELOPING FROM THE TROUGH...SLOWLY PROGRESSING EASTWARD FRIDAY. GFS CONTINUES TO BRING A FRONT THROUGH THE REGION FRIDAY DRYING THINGS COMPLETELY IN TIME FOR THE WEEKEND...WHILE THE EURO/CANADIAN AND IMPLICATIONS FROM THE NAM TEND TO SHOW A MUCH SLOWER PROGRESSION OF THE LOW. WITH DIFFERENCES EVEN BETWEEN THE GFS ENSEMBLES...WILL CONTINUE TO GO FOR A SLOWER PROGRESSION OF DRYING OUT ACROSS THE REGION...WITH CHANCES TAPERING OFF SATURDAY NIGHT AND DRIER CONDITIONS IN STORE BY SUNDAY. NEAR SEASONAL NORMALS CAN BE EXPECTED THROUGH MUCH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 81 68 81 70 80 / 60 30 30 20 50 VICTORIA 81 65 81 67 78 / 50 30 30 20 50 LAREDO 84 66 86 70 86 / 40 20 20 20 40 ALICE 83 67 84 69 83 / 50 30 30 20 50 ROCKPORT 80 69 78 71 76 / 60 30 30 20 50 COTULLA 83 64 84 68 82 / 30 20 20 20 40 KINGSVILLE 82 67 83 70 82 / 60 30 30 20 40 NAVY CORPUS 79 70 78 71 77 / 60 30 30 20 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, Apr 14, 5:24 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CDT TUE APR 14 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 524 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH SMALL TO LARGE HAIL AND STRONG WINDS BEING THE MAJOR THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY. STRONG STORMS WILL BE POSSIBLE DURING THE PERIOD WITH SMALL HAIL AND GUSTY WINDS. THERE IS A MARGINAL RISK FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAJOR THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...WITH CONTINUED CHANCES FOR RAINFALL THROUGH THE END OF THE WEEK...THIS MAY RESULT IN A CHANCE FOR SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/CB
In the hours before
Local storm report, Apr 14, 6:04 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL SAN DIEGO 27.76N 98.24W
04/14/2015 M0.75 INCH DUVAL TX EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN THE CITY OF SAN DIEGO.
0558 AM HAIL ALICE 27.76N 98.07W
04/14/2015 M0.50 INCH JIM WELLS TX TRAINED SPOTTER
ONE-HALF IN HAIL REPORTED AND ONGOING IN THE CITY OF
ALICE.
&&
CBLocal storm report, Apr 14, 6:09 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND DMG 3 S SKIDMORE 28.21N 97.69W
04/14/2015 BEE TX LAW ENFORCEMENT
POWERLINES DOWN BETWEEN SKIDMORE AND TYNAN
&&
PZABELLocal storm report, Apr 14, 6:30 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
630 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL ALICE 27.76N 98.07W
04/14/2015 E0.75 INCH JIM WELLS TX BROADCAST MEDIA
&&
PZABELLocal storm report, Apr 14, 7:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
04/14/2015 NUECES TX LAW ENFORCEMENT
FLOOD REPORTED AT THE BUSINESS AREA OF BLUCHER ST AND
COOPERS ALLEY.
&&
ANIEVESLocal storm report, Apr 14, 7:24 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
724 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM MARINE TSTM WIND 6 SSW PORTLAND 27.80N 97.35W
04/14/2015 M58 MPH GMZ230 TX MESONET
AT THE CC BAY TCOON PLATFORM.
&&
TJOHNSTOLocal storm report, Apr 14, 7:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
728 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM MARINE TSTM WIND 14 SSW NATIONAL SEASHOR 27.30N 97.40W
04/14/2015 M56 MPH KLEBERG TX MESONET
AT THE BAFFIN BAY TCOON SITE.
&&
TJOHNSTOThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:07 PM CDT | Areal Flood Advisory | CRP | Victoria | 113 min |
| Apr 13, 7:07 PM CDT | Special Weather Statement | CRP | Bee | 38 min |
| Apr 13, 7:14 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Apr 13, 7:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 24 min |
| Apr 13, 7:48 PM CDT | Special Weather Statement | CRP | Bee | 27 min |
| Apr 13, 8:07 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 53 min |
| Apr 13, 8:17 PM CDT | Special Weather Statement | CRP | San Patricio | 28 min |
| Apr 13, 8:50 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 25 min |
| Apr 13, 9:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 33 min |
| Apr 13, 9:36 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 29 min |
| Apr 13, 9:38 PM CDT | Special Marine Warning | CRP | 67 min | |
| Apr 13, 11:50 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 55 min |
| Apr 14, 12:43 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Apr 14, 1:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Apr 14, 2:14 AM CDT | Special Weather Statement | CRP | La Salle | 46 min |
| Apr 14, 3:00 AM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| Apr 14, 4:36 AM CDT | Flash Flood Warning | CRP | Duval, La Salle, McMullen, Webb | 84 min |
| Apr 14, 5:11 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 49 min |
| Apr 14, 5:22 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 38 min |
| Apr 14, 5:31 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 89 min |
| Apr 14, 5:56 AM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 34 min |
| Apr 14, 5:59 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 31 min |
| Apr 14, 6:17 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 58 min |
| Apr 14, 6:26 AM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 14, 6:32 AM CDT | Severe Thunderstorm Warning | CRP | Nueces | 43 min |
| Apr 14, 6:33 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 57 min |
| Apr 14, 6:40 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 35 min |
| Apr 14, 6:42 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 2 hr |
| Apr 14, 6:45 AM CDT | Special Marine Warning | CRP | 60 min | |
| Apr 14, 6:50 AM CDT | Flash Flood Warning | CRP | Nueces | 55 min |
| Apr 14, 6:57 AM CDT | Severe Thunderstorm Warning | CRP | Aransas | 33 min |
| Apr 14, 7:05 AM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 14, 7:08 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 22 min |
| Apr 14, 7:35 AM CDT | Special Marine Warning | CRP | 40 min | |
| Apr 14, 7:57 AM CDT | Special Marine Warning | CRP | 63 min | |
| Apr 14, 8:17 AM CDT | Special Marine Warning | CRP | 43 min | |
| Apr 14, 8:57 AM CDT | Special Marine Warning | CRP | 33 min | |
| Apr 14, 9:13 AM CDT | Areal Flood Warning | CRP | Aransas | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.